If you look at the possible side effects of lithium weight gain can be one of them. Have you communicated to your doctor that you have eat issues with eating disorders? There are some medications less prone to cause weight gain. But ultimately I think you should communicate any worries you have to your doctor. For some people the meds (even the ones that can cause weight gain) get them out of the dumps that they finally feel like taking part in life. This is turn can lead to weight loss and makes it easier to stay on a diet and exercise regime. Good luck!
Hi, mimi! I gained weight with several medications in the past, but I've been on lithium now for almost a year and I initially started losing about 3~4lbs a week. I'm back down now to my desired weight and while I'm not losing any more weight, I'm not having to angst over my eating habits constantly.
And I love the stuff! I'm active and energetic which is keeping me in good shape.
Good luck to you! WCV
I have gained some weight while being on Lithium but I also had my thyroid removed so that is not great for the metabolism. Anyhow the doctor told me it's not the Lithium that puts the weight on it just can give you a better appetite so you may eat more.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently got bumped up to 900mg with Lithium due to my numbers being low and also because I still?
Posted 24 Oct 2012 • 2 answers
Posted 24 Jan 2013 • 4 answers
Posted 20 Sep 2013 • 5 answers
Posted 23 Nov 2014 • 4 answers
Posted 10 Sep 2015 • 3 answers